Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 443, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Oct 17, 2012, 7:26 PM CDT for Johnson County, Union County, Williamson County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2012, 7:26 PM CDT (00:26 UTC)
- Expired
- Oct 17, 2012, 7:46 PM CDT
- In force
- 20 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Johnson County, IL, Union County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 63 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 5:21 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1963 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233
WUUS53 KPAH 180026
SVRPAH
ILC087-181-199-180100-
/O.NEW.KPAH.SV.W.0443.121018T0026Z-121018T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
726 PM CDT WED OCT 17 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JOHNSON COUNTY IN SOUTHERN ILLINOIS...
NORTHEASTERN UNION COUNTY IN SOUTHERN ILLINOIS...
SOUTHERN WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 800 PM CDT.
* AT 722 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES EAST OF COBDEN...OR 8 MILES NORTHEAST OF ANNA...
MOVING NORTHEAST AT 70 MPH. THIS STORM DOES HAVE LOW LEVEL
ROTATION ALOFT. BE PREPARED TO ACT QUICKLY SHOULD A TORNADO
WARNING BE ISSUED.
* LOCATIONS IN THE WARNED AREA INCLUDE...
GOREVILLE...LAKE OF EGYPT AREA...CREAL SPRINGS...BUNCOMBE AND NEW
BURNSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR SOUTHERN ILLINOIS AND WESTERN KENTUCKY AND SOUTHEAST MISSOURI.
LAT...LON 3776 8883 3756 8871 3754 8871 3742 8912
3759 8923 3761 8918 3760 8916 3762 8916
TIME...MOT...LOC 0025Z 243DEG 59KT 3755 8906
WIND...HAIL 60MPH <.50IN
$$2 follow-up statements
549
WWUS53 KPAH 180036
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
736 PM CDT WED OCT 17 2012
ILC181-180046-
/O.CAN.KPAH.SV.W.0443.000000T0000Z-121018T0100Z/
UNION IL-
736 PM CDT WED OCT 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION COUNTY IN
SOUTHERN ILLINOIS IS CANCELLED...
LAT...LON 3776 8883 3756 8871 3754 8871 3748 8900
3754 8904 3759 8904 3760 8907 3763 8910
TIME...MOT...LOC 0036Z 243DEG 59KT 3762 8889
$$
ILC087-199-180100-
/O.CON.KPAH.SV.W.0443.000000T0000Z-121018T0100Z/
JOHNSON IL-WILLIAMSON IL-
736 PM CDT WED OCT 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WILLIAMSON AND NORTHERN JOHNSON COUNTIES IN SOUTHERN ILLINOIS UNTIL
800 PM CDT...
AT 732 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GOREVILLE...OR 10 MILES SOUTH OF MARION...MOVING NORTHEAST AT 65
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3776 8883 3756 8871 3754 8871 3748 8900
3754 8904 3759 8904 3760 8907 3763 8910
TIME...MOT...LOC 0036Z 243DEG 59KT 3762 8889
WIND...HAIL 60MPH <.50IN
$$554
WWUS53 KPAH 180046
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
746 PM CDT WED OCT 17 2012
ILC087-199-180057-
/O.CAN.KPAH.SV.W.0443.000000T0000Z-121018T0100Z/
JOHNSON IL-WILLIAMSON IL-
746 PM CDT WED OCT 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WILLIAMSON AND
NORTHERN JOHNSON COUNTIES IN SOUTHERN ILLINOIS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 3776 8883 3756 8871 3754 8871 3748 8900
3754 8904 3759 8904 3760 8907 3763 8910
TIME...MOT...LOC 0047Z 243DEG 59KT 3770 8868
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 6:58 PM CDT, 28 minutes earlier.
Area forecast discussion, Oct 17, 6:58 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 658 PM CDT WED OCT 17 2012 .UPDATE... ISSUED AT 658 PM CDT WED OCT 17 2012 UPDATED FOR ISSUANCE OF 00Z TAFS. A NEW BAND OF SHOWERS AND THUNDERSTORMS CONTINUES TO DEVELOP ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS WITHIN THE PAST COUPLE OF HOURS...EFFECTIVELY BECOMING THE PRIMARY BAND OF CONVECTION IN PLACE OF THE INITIAL BAND. EVEN THOUGH THE TORNADO WATCH GOES UNTIL 2 AM...THE RISK FOR SEVERE THUNDERSTORMS WILL LIKELY BE CONFINED TO THE NEXT FEW HOURS ACROSS THE WATCH AREA AS INSTABILITY WEAKENS CONSIDERABLY. THEREAFTER...LOCALIZED HIGHER WIND GUSTS WILL REMAIN POSSIBLE THROUGH MIDNIGHT AS THE STORMS PROGRESS EAST ACROSS THE REMAINDER OF THE AREA...BUT EXPECT THE POTENTIAL FOR SEVERE WINDS TO RAPIDLY DIMINISH AFTER 02-03Z. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 154 PM CDT WED OCT 17 2012 ALL EYES FOCUSED UPON DEVELOPING STORM SYSTEM OVER MISSOURI. AS THE FRONT NEARS THE PAH FA...A LINE OF STORMS MAY DEVELOP. IF IT DOES...THEN THE ENVIRONMENT IT ENCOUNTERS WILL BE WEAKLY TO MODERATELY UNSTABLE...AND IS A MAIN QUESTION MARK AS TO WHETHER OR NOT STORMS CAN GET GOING AND WHERE EXACTLY. IF THEY DO...IMPRESSIVE WINDS ALOFT/SHEAR FORECAST LEAD TO SUPPORT SPC SLGT RISK SEVERE ALONG/VCNTY OF APPROACHING LINE...MAINLY SEMO/SWIL/FAR WKY THIS PM-EARLY EVENING. THE STRONG UPPER WIND ENERGY OF THE VORTEX REALLY WINDS THE SURFACE SYSTEM UP AS THE FRONT RAPIDLY MOVES WEST TO EAST ACROSS THE AREA...OCCLUDING THE SURFACE FRONT TO THE NORTH AND THEREBY LIKELY DIMINISHING THE SEVERE THREAT AS THE EVENING WEARS ON AND THE FURTHER EASTWARD THE CONVECTION MAKES IT. LIKEWISE INSTABILITY FALLS OFF AS THE EVENING GOES ON. TIME WILL TELL IF THE RECENTLY ISSUED SVR BOX JUST TO OUR WEST IS EXPANDED EASTWARD. AFTER SYSTEM PASSAGE TONIGHT...POPS SHOULD END OVERNIGHT AND DRY AIR COMES IN ON STRONG/GUSTY WEST TO WEST-SOUTHWESTERLYS TOMORROW. NOT AS STRONG AS THIS PM...WHERE WE'VE HAD OCCASIONAL GUSTS UP TO AND EVEN IN EXCESS OF 40 MPH AT TIMES...BUT STIFF NONETHELESS. THIS COMBINED WITH RELATIVE HUMIDITY DROPPING INTO THE 20S PERCENTILE WILL ACT TO ELEVATED THE FIRE DANGER TOMORROW PM. SAVE FOR A CYCLONE RELATED INSTABILITY POP THU NIGHT-FRIDAY...THE REMAINDER OF THE SHORT TERM FORECAST PERIOD IS BENIGN. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 154 PM CDT WED OCT 17 2012 LATEST MODEL GUIDANCE SHOWING SOME DISPARITY IN THE LONG TERM. IN THE WAKE OF THE STORM SYSTEM MENTIONED IN THE SHORT TERM DISCUSSION...STARTING SATURDAY THE ECMWF SHOWS INCREASING HEIGHTS ALOFT WITH A H5 RIDGE BUILDING NORTHEAST ACROSS THE REGION. THROUGH THE END OF THE LONG TERM PERIOD IT SHOWS THE RIDGE SLOWLY FLATTENING...BUT CONTINUING TO DEFLECT ALL SENSIBLE WEATHER TO OUR NORTH AND WEST. DURING THE SAME TIME FRAME...THE GFS NEVER BUILDS UP THE RIDGE LIKE THE ECMWF...CONSEQUENTLY IT ALLOWS MOISTURE AND A SLOWLY APPROACHING SYSTEM TO BEGIN PRODUCING SMALL CHANCES OF PRECIP OVER THE WESTERN SECTIONS OF THE CWA STARTING SUNDAY NIGHT. WITH TIME THE GFS ALSO SHOWS THE AFOREMENTIONED SYSTEM SLIDING INTO THE NORTHWEST PORTIONS OF OUR CWA AND BECOMING STATIONARY BY TUESDAY NIGHT. AS A RESULT... IT CONTINUES TO CRANK OUT SMALL CHANCES OF PRECIP OVER THE NORTHERN AND WESTERN SECTIONS THROUGH WEDNESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 658 PM CDT WED OCT 17 2012 A BAND OF SHOWERS AND THUNDERSTORMS WILL PROGRESS ACROSS THE FORECAST TERMINALS THIS EVENING ALONG AND AHEAD OF A PASSING STRONG COLD FRONT. VERY STRONG AND GUSTY WINDS MAY ACCOMPANY THE STORMS... ESPECIALLY AT KCGI AND KPAH WHERE THE STORMS WILL BE STRONGER. EVEN BEHIND THE BAND OF STORMS...A PERIOD OF LIGHT TO MODERATE RAIN SHOWER ACTIVITY IS POSSIBLE. MVFR AND OCCASIONALLY IFR CONDITIONS WILL ACCOMPANY THE THUNDERSTORM ACTIVITY THIS EVENING. OTHERWISE... VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD. EVEN OUTSIDE OF THUNDERSTORMS...SSW WINDS 10-20 KNOTS WILL GUSTS TO 20-30 KNOTS AT TIMES. WINDS WILL VEER AROUND TO THE WSW 5-10 KNOTS OVERNIGHT BEHIND THE FRONT. WINDS THURSDAY WILL PICK BACK UP TO 15-20 KNOTS WITH GUSTS TO 25-30 KNOTS AFTER 15Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && AVIATION...RJP
Hazardous weather outlook, Oct 17, 12:51 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1251 PM CDT WED OCT 17 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1251 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTH WINDS AHEAD OF AN APPROACHING WEATHER SYSTEM WILL CONTINUE THIS AFTERNOON INTO EARLY THIS EVENING. THEY WILL REACH AVERAGE SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS UP TO 40 MPH POSSIBLE AT TIMES. MEANWHILE THE WEATHER SYSTEM WILL CONTINUE APPROACHING THIS AFTERNOON AND IS STILL POISED TO MAKE ITS PASSAGE TONIGHT. THERE WILL BE AN ACCOMPANYING CHANCE OF THUNDERSTORMS...WHICH WILL INCLUDE A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND THE BEST CHANCE FOR A STRONG OR SEVERE STORM WILL BE LATE THIS AFTERNOON OR EARLY THIS EVENING. GIVEN THE STRONG WIND FIELDS...DAMAGING WINDS WILL BE THE PRIMARY HAZARDOUS WEATHER THREAT. HOWEVER ISOLATED TORNADOES AND LARGE HAIL CANNOT BE RULED OUT. MORE SPECIFICALLY...LOOK FOR THIS LINE OF POTENTIAL STORMS TO DEVELOP SOMETIME BETWEEN 400 PM AND 700 PM...ALONG OR JUST WEST OF THE MISSISSIPPI RIVER FROM SOUTHEAST MISSOURI INTO EASTERN ARKANSAS. THIS WILL BE THE AREA OF BEST CHANCE STRONG OR SEVERE STORMS...IF THEY ARE TO DEVELOP. THEN THE LINE SHOULD MOVE RAPIDLY EASTWARD INTO SOUTHWEST ILLINOIS AND SOUTHWEST KENTUCKY AFTER 700 PM...CARRYING WITH IT THE CHANCE OF A STRONG OR SEVERE STORM. THE LINE SHOULD BE MOVING INTO THE REMAINING PORTIONS OF THE QUAD STATE AREA OF SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND THE PENNYRILE OF WESTERN KENTUCKY BY OR SHORTLY AFTER 1000 PM...AND IT SHOULD BEGIN TO WEAKEN SOMEWHAT AFTER THAT MOVEMENT...ESPECIALLY SO AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG AND GUSTY WINDS ARE EXPECTED AGAIN THURSDAY IN THE WAKE OF THIS SYSTEM'S DEPARTURE. THESE THURSDAY POST FRONTAL WINDS WILL BRING DRIER AIR...CAUSING RELATIVE HUMIDITY TO PLUMMET INTO THE 20S PERCENTILE THURSDAY AFTERNOON. THIS WILL ELEVATE THE FIRE DANGER FOR THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Oct 17, 5:45 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 545 PM CDT WED OCT 17 2012 ILZ080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-100- 107>112-114-180100- PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON-ALEXANDER- PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...PINCKNEYVILLE...WEST FRANKFORT... CARBONDALE...HERRIN...JONESBORO...VIENNA...CAIRO...MOUND CITY... METROPOLIS...HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH... MAYFIELD...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...PIEDMONT... VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON... CHARLESTON...NEW MADRID 545 PM CDT WED OCT 17 2012 ...TORNADO WATCH TIL 2 AM FOR SOUTHEAST MISSOURI...AND PORTIONS OF SOUTHERN ILLINOIS AND FAR WESTERN KENTUCKY... NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER SOUTHEAST MISSOURI AND WILL SPREAD NORTH AND EAST INTO SOUTHERN ILLINOIS AND WEST KENTUCKY LATE THIS AFTERNOON. THE ACTIVITY IS NOT SEVERE AT THIS TIME. WILL MONITOR FOR INTENSIFICATION...BUT IT APPEARS THE BEST CHANCE OF SEVERE WEATHER WILL BE WITH THE MAIN LINE OF STORMS...CURRENTLY ALONG A COLD FRONT THAT EXTENDED FROM NEAR ST. LOUIS TO WEST PLAINS MISSOURI. IT APPEARS THERE WILL BE A WINDOW OF OPPORTUNITY FOR SEVERE STORMS THROUGH EARLY EVENING...PRIMARILY OVER SOUTHEAST MISSOURI. SHOULD SOME STORMS BECOME SEVERE...THEY COULD WORK EAST INTO FAR WEST KENTUCKY...AND SOUTHERN ILLINOIS WEST OF INTERSTATES 57 AND 24...BEFORE WEAKENING. THE PRIMARY HAZARD SHOULD BE LOCALLY STRONG WINDS. A BRIEF...SHORT TRACK TORNADO OR TWO CANNOT BE RULED OUT ENTIRELY...AGAIN PRIMARILY IN SOUTHEAST MISSOURI. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL STATEMENTS AND POSSIBLY WARNINGS. NOLES
Special weather statement, Oct 17, 6:27 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 627 PM CDT WED OCT 17 2012 ILZ080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-100- 107>112-114-180130- PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON-ALEXANDER- PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...PINCKNEYVILLE...WEST FRANKFORT... CARBONDALE...HERRIN...JONESBORO...VIENNA...CAIRO...MOUND CITY... METROPOLIS...HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH... MAYFIELD...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...PIEDMONT... VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON... CHARLESTON...NEW MADRID 627 PM CDT WED OCT 17 2012 ...TORNADO WATCH TIL 2 AM FOR SOUTHEAST MISSOURI...AND PORTIONS OF SOUTHERN ILLINOIS AND FAR WESTERN KENTUCKY... AT 625 PM...NUMEROUS SHOWERS AND THUNDERSTORMS EXTENDED FROM JUST SOUTH OF PINCKNEYVILLE ILLINOIS TO MARBLE HILL AND POPLAR BLUFF MISSOURI. STORMS WERE MOVING NORTHEAST AROUND 55 MPH. THE STRONGEST STORMS WERE ACROSS NORTHERN JACKSON AND SOUTHERN PERRY COUNTIES IN SOUTHERN ILLINOIS. THESE STORMS MAY PRODUCE WINDS 45 TO 55 MPH AS THEY CONTINUE ACROSS NORTHERN AND CENTRAL JACKSON COUNTY...SOUTHERN PERRY COUNTY...EVENTUALLY REACHING FRANKLIN COUNTY. STORMS CONTINUED TO INTENSIFY ACROSS SOUTHEAST MISSOURI AS WELL. THESE STORMS COULD PRODUCE WINDS 45 TO 55 MPH AS WELL. ANY OF THE STORMS COULD BECOME SEVERE...SO STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WITH A TORNADO WATCH IN EFFECT... REMEMBER SEVERE STORMS CAN PRODUCE A BRIEF SHORT TRACK TORNADO WITH LITTLE OR NO ADVANCE WARNING. IT APPEARS THAT THE STORMS ACROSS THE REGION HAVE BECOME THE PRIMARY FOCUS FOR SEVERE POTENTIAL...AS THE LINE FARTHER WEST FROM THE ST. LOUIS AREA BACK TOWARD WEST PLAINS HAD DIMINISHED IN INTENSITY. NOLES
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.